MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Model Number 786426
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that there were 3 ureteral stents had the same issue in the same operation.After opening the package, the stent could not be advanced.It was mentioned that there were no other complications.Per follow up information received via ibc on 02nov2022, it was stated that all three stents were belonging to the same lot.
 
Additional Manufacturer Narrative
The reported event is inconclusive due to poor sample condition.Three used ureteral stents were returned in the opened original packaging.Photo samples were submitted showing each stent with the respective packages.An evaluation of the physical sample was completed.Visual evaluation of the physical sample noted the proximal pigtail appeared to be stretched due to discoloration and stretching of the material and a separation was noted at the proximal pigtail; this defect is seen when the stent is held in one hand and the suture is in the opposite hand and pulled apart with slower force.As this was not reported by the customer and this separation could have occurred while attempting to advance the stent a new complaint will not be created.The sample passed dimensional; the outer diameter measured 0.0625" with a laser micrometer, the tip inner diameter measured 0.039" with a pin gauge.A 0.035" guidewire passed through the sample with no resistance, however, as the broken pigtail was not returned, unable to determine whether the guidewire could pass through that portion of the sample.Although a specific cause cannot be determined, a potential root cause for this event could be, "guidewire incompatibility".The device was attempted to be used for treatment purposes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." "care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." "directions for use: determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.Insert the cystoscope then pass the guidewire* through the scope until the tip is in the renal pelvis.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stent¿s distal end marker reaches the ureterovesical junction (uvj).Withdraw the guidewire slowly.The stent will form a pigtail automatically.Carefully remove the push catheter." "activate the guidewire coating according to the ¿instructions for use¿ found within the guidewire packaging." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text: the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that there were 3 ureteral stents had the same issue in the same operation.After opening the package, the stent could not be advanced.It was mentioned that there were no other complications.Per follow up information received via ibc on 02nov2022, it was stated that all three stents were belonging to the same lot.Per notification received from investigator on 09mar2023, it was stated that the user returned three used samples.It was stated that when the samples were evaluated by the supplier, they were confirmed to have been used.It was also stated that one of the stents was observed to be broken, but this was documented under the.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15741322
Report Number1018233-2022-08440
Device Sequence Number6203318
Product Code FAD
UDI-Device Identifier10801741015042
UDI-Public(01)10801741015042
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2024
Device Model Number786426
Device Catalogue Number786426
Device Lot NumberNGFV4250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date11/06/2022
Supplement Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown